MAUDE Adverse Event Report: DEPUY MITEK LLC US NG HEALIX ALL-IN-ONE AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US NG HEALIX ALL-IN-ONE AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 222314
Medical Device Problem Codes Material Deformation (2976); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).D4: the expiration date is currently unavailable.E3: reporter is a j&j sales representative.H4: the device manufacture date is currently unavailable.Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.The device was received and evaluated.Visual observation showed wear marks, indicate possible heavy use.Also, the distal tip of the anchor is bent and the sharp end appears to be flattened.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.According with the visual inspection, this complaint can be confirmed.The possible route cause can be attributed when the device might have been dropped or device was tapped against a hard surface accidentally.However, it cannot be conclusively affirmed.As per ifu-108410, it is important to inspect for damage before using and functional testing.Replace a damaged, worn or bent instrument.Also, the end of useful instrument life is generally determined by wear or damage from handling or surgical use.It is necessary to follow the instructions and warnings of any cleaning and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage (please review the instructions and manual cleaning in the ifu; the device require special attention during cleaning and sterilization.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
This is report 1 of 3 for (b)(4).It was reported by the sales rep that during a rotator cuff repair and anterior cruciate ligament (acl) repair procedures on (b)(6) 2023, it was observed that the 4.5 healix advance awl device had an unspecified malfunction.During in-house engineering evaluation, it was determined that the distal tip on the device was bent and the sharp end appeared to be flattened.It was unknown if and how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
NG HEALIX ALL-IN-ONE AWL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17729809
Report Number1221934-2023-03384
Device Sequence Number5887886
Product Code LXH
UDI-Device Identifier10886705022458
UDI-Public10886705022458
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222314
Device Lot Number1303002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Initial Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown